Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 326, NWS Austin/San Antonio, TX

July 7, 2007Atascosa County, Frio County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 5:01 AM CDT for Atascosa County, Frio County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 5:01 AM CDT (10:01 UTC)
Expired
Jul 7, 2007, 7:00 AM CDT
In force
119 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Atascosa County, TX, Frio County, TX

The radar

The Austin/San Antonio radar (KEWX), 119 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2553 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 071005
FFWEWX
TXC013-163-071200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 AM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
  CHRISTINE...CHARLOTTE...CAMPBELLTON...
  FRIO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...PEARSALL...DILLEY...

* UNTIL 700 AM CDT

* AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE RAIN CONTINUING OVER FRIO AND ATASCOSA COUNTIES.  RADAR 
NOTED THAT 1.5 AND 2 INCHES OF RAIN HAS FALLEN IN THE AREA BETWEEN 
PEARSALL...MOORE...POTEET AND CHARLOTTE.  DUE TO SATURATED SOILS... 
THIS IS SUFFICIENT TO CAUSE FLASH FLOODING.

IT IS MUCH HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT... 
SO MOTORIST MUST USE EXTRA CAUTION.

LAT...LON 2907 9940 2865 9939 2865 9832 2879 9814
      2910 9844 2922 9877 2907 9878

$$
1 follow-up statement
000 
WGUS74 KEWX 071151
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 AM CDT SAT JUL 7 2007

TXC013-163-071200-
ATASCOSA TX-FRIO TX-
648 AM CDT SAT JUL 7 2007

THE FLASH FLOOD WARNING FOR FRIO AND ATASCOSA COUNTIES WILL EXPIRE 
AT 7 AM.  RAINFALL SINCE 6 AM HAS BEEN VERY LIGHT AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 2907 9940 2865 9939 2865 9832 2879 9814
      2910 9844 2922 9877 2907 9878

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:18 AM CDT, 43 minutes earlier.

Area forecast discussion, Jul 7, 4:18 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 AM CDT SAT JUL 7 2007

.DISCUSSION...
EARLY MORNING ROUND OF THUNDERSTORMS ARE CONFORMING NICELY TO THE
LATEST FFA PRODUCT. THE THREAT FOR HEAVY RAINFALL WILL PERSIST FOR
A GREATER AREA OF SOUTH CENTRAL TEXAS, BUT WILL WAIT AND SEE THE
TRENDS WITH THE CURRENT COMPLEX OF STORMS FOR ANOTHER HOUR OR TWO
BEFORE UPDATING THE WATCH. GFS HAS SHOWN A BIT MORE CONSISTENCY
ON THE QPF MAX FOR THE RIO GRANDE PLAINS IN PAST RUNS, BUT THE
NAM HAS PERFORMED ADMIRABLY IN OTHER RECENT RAIN EVENTS, AND ITS
06Z RUN FORECAST DEVIATES THE PRECIP MAX TO THE LEFT INTO THE DRT
AREA LATER THIS MORNING. THE EXPIRATION OF THE NEW WATCH PRODUCT
WILL LIKELY BE THE SAME 02Z THAT WAS PREVIOUSLY ISSUED. MID TO
UPPER LEVEL TROUGHING OVER OKLAHOMA IS SHOWING A MORE PROGRESSIVE
TREND THAT SHOULD HELP BREAK UP THE PACIFIC MOISTURE TAP AND
REDUCE THE HEAVY RAIN THREAT. LOW-LEVEL MOISTURE WILL REMAIN
PLENTIFUL, SO WILL CONTINUE WITH SCATTERED CONVECTION TONIGHT, BUT
WITHOUT THE LOCALLY HEAVY RAINFALL MENTION.

MODEL CONSENSU FORECASTS STILL LOOK A TAD TOO OPTIMISTIC ON
DECREASING RAIN CHANCES HEADING INTO THE WORK WEEK. PRECIPITABLE
WATER FORECASTS REMAIN AT OR ABOVE NORMAL MOST OF THIS WEEK AND A
WEAK MID-LEVEL SHEAR AXIS REMAINS OVER CENTRAL TEXAS TO SUPPORT AT
LEAST SOME DIURNAL CONVECTION. THUS HAVE LEANED SLIGHTLY WETTER
THAN THE MEDIUM RANGE GUIDANCE, BUT OTHERWISE HAVE GIVEN IN TO THE
PERSISTENT TREND OF A RETURN TO SEASONAL WEATHER. THE NEXT FEW
AFTERNOONS SHOULD BE A FEW DEGREES BELOW GFS GUIDANCE HIGHS BEFORE
THE ATMOSPERE HAS A CHANCE TO AIR OUT. THE BEST CHANCE FOR AREA-
WIDE STABLE WEATHER LOOKS TO BE THURSDAY AS THE WRN US UPPER RIDGE
NUDGES EAST. BY FRIDAY, SOME OF THE MODEL DATA PUSHES A NW FLOW
EVENT INTO CENTRAL TX, BUT DOES NOT SUGGEST A HEAVY RAINFALL
PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              89  73  90  75  92 /  50  30  30  10  20
AUSTIN BERGSTROM INTL AIRPORT  89  71  91  74  91 /  50  30  30  10  20
DEL RIO INTL AIRPORT           92  76  96  77  97 /  40  20  10  10  10
SAN ANTONIO INTL AIRPORT       88  74  90  74  91 /  50  30  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT...
FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE...
MEDINA...WILSON...ZAVALA.

&&

18/09
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 6 2007

TXZ171>173-183>194-202>209-217>225-228-071100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE
POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN
OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE
THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID
RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS
RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY.
A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE
TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLY DECREASING SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 6, 11:34 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 PM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     LIGHTNING        6 SW AUSTIN             30.24N 97.82W
07/06/2007                   TRAVIS             TX   FIRE DEPT/RESCUE

            ROOF DAMAGE AT HOUSE ON WESTGATE.

0800 PM     LIGHTNING        8 SW AUSTIN             30.22N 97.85W
07/06/2007                   TRAVIS             TX   FIRE DEPT/RESCUE

            TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
            UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
            DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
            PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.

0811 PM     HEAVY RAIN       10 WSW AUSTIN           30.25N 97.91W
07/06/2007  M2.73 INCH       TRAVIS             TX   UTILITY COMPANY

            MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
            HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.

&&

DC
Local storm report, Jul 6, 11:37 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     LIGHTNING        6 SW AUSTIN             30.24N 97.82W
07/06/2007                   TRAVIS             TX   FIRE DEPT/RESCUE

            ROOF DAMAGE AT HOUSE ON WESTGATE.

0800 PM     LIGHTNING        8 SW AUSTIN             30.22N 97.85W
07/06/2007                   TRAVIS             TX   FIRE DEPT/RESCUE

            TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
            UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
            DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
            PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.

0811 PM     HEAVY RAIN       10 WSW AUSTIN           30.25N 97.91W
07/06/2007  M2.73 INCH       TRAVIS             TX   UTILITY COMPANY

            MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
            HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 5:54 AM CDTFlash Flood WarningEWXGonzales, Wilson4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 3:49 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 4:33 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:12 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 7, 6:18 PM CDTFlash Flood WarningEWXCaldwell, Gonzales117 min
Jul 7, 6:21 PM CDTRiver Flood WarningEWXBexar, Wilson15 hr
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.